# SDR JIKA2019091001

- Difficulty date: September 3, 2019
- Submitted: September 10, 2019
- Operation: Air carrier
- Aircraft: N567SW
- Make and model: Emb EMB-120ER
- Aircraft serial: 120342
- Aircraft time: 36,554 hours, 50,571 cycles
- Engine: Pwa PW118
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Hmu
- Part number: 78639016
- Part serial: F5906
- Condition: Erratic
- Location: Lt Engine
- Part time: 8,719 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

THE FLIGHT CREW REPORTED THAT AT APPROXIMATELY 800-1000' AGL, THE LT PROPELLER INADVERTENTLY FEATHERED. THE FLIGHT CREW RAN THE "INADVERTENT PROPELLER FEATHER" QRH AND WAS ABLE TO UNFEATHER THE PROPELLER, PERFORMED A PRECAUTIONARY AIR RETURN WITH BOTH ENGINES OPERATING. UPON LANDING, THE LT EEC ALSO FAILED WHEN SELECTING REVERSE. MAINTENANCE FOUND THE LEFT ENGINE HYDRO MECHANICAL UNIT (HMU) BEHAVING ERRATICALLY CAUSING THE LEFT ENGINE TORQUE TO FLUCTUATE. THE FLUCTUATING TOQUE WAS THE CAUSE OF THE LEFT PROP FEATHERING AS THE AUTO FEATHER SYSTEM SENSED LOW TORQUE ON THE LEFT ENGINE. REPLACED LEFT ENGINE HMU WITH A SERVICEABLE UNIT. GROUND RUNS PERFORMED AND FOUND SATISFACTORY.  AN OPERATIONAL CHECK FLIGHT OF THE AIRCRAFT WAS PERFORMED AND WAS SUCCESSFUL.
